A 50-year-old female asked:
Disclaimer

is nux vomica safe to use for post-op nausea/vomitting after orthopedic surgery? have not had good luck with other anti-emetics.

2 doctor answers
Dr. Bradly Shollenberger
35 years experience Podiatry
I wouldn't. : Nux vomica is the extract from the strychnine tree and is a deadly poison if ingested in sufficient dose. Before i experimented with that, i'd talk to your surgeon about your nausea. He may be able to change your pain medication, reducing narcotics which cause nausea and adding antiinflammatories for better analgesia.
Answered on Nov 27, 2017
1
1 thank
Dr. Pamela Pappas
41 years experience Psychiatry
Homeopathic: Homeopathic nux vomica is very safe, and depending on your specific symptoms could be very effective. My colleague is correct that it's prepared from a poisonous substance containing strychnine -- but the manufacturing process dilutes this while retaining the healing properties. Homeopathic remedies interact with your healing system, an energetic aspect of you with wide-reaching effects.
Answered on Sep 28, 2016
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 34-year-old member asked:
Dr. Barry Press
43 years experience Plastic Surgery
Many ways...: If you tend to have postoperative nausea and/or vomiting or if you are susceptible to carsickness, be sure to let your surgeon and anesthesiologist kn ... Read More
A member asked:
Dr. Harold Kim
27 years experience ENT and Head and Neck Surgery
Anesthesia: Typical medications used for anesthesia induce nausea and vomiting. They can also make you feel unsteady. These are typically much improved vs. Resol ... Read More
1
1 thank
A 23-year-old male asked:
Dr. Chaim Colen
18 years experience Neurosurgery
Depends: People all react differently to anesthesia. There are patients that i can have severe nausea and vomiting from injectable anesthetic drugs while other ... Read More
1
1 thank
A 67-year-old male asked:
Dr. Ahmad Ibrahim
18 years experience Urgent Care
Hmm: Maybe the nausea, vomiting and decreased appetite is due to something else? What was the surgery? Id see your doctor to put this all together. Good lu ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month